Alert archive / Oregon / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Medford, OR

July 30, 20095 counties in Oregon

NWS Medford, OR issued this red flag warning at Jul 30, 2009, 10:26 AM PDT for 5 counties in Oregon. It took effect at Jul 30, 2009, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2009, 10:26 AM PDT (17:26 UTC)
In effect from
Jul 30, 2009, 2:00 PM PDT
Expired
Jul 30, 2009, 11:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

Counties Douglas County, OR, Harney County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-465 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS86 KMFR 301726
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1026 AM PDT THU JUL 30 2009

ORZ623>625-310130-
/O.NEW.KMFR.FW.W.0002.090730T2100Z-090731T0600Z/
/O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1026 AM PDT THU JUL 30 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM
FRIDAY AFTERNOON THROUGH SATURDAY EVENING. 

LOW PRESSURE OFF OF THE CALIFORNIA COAST...HOT TEMPERATURES...AND
INCREASED MOISTURE ACROSS THE OREGON CASCADES AND KLAMATH AND LAKE
COUNTIES WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON
AND EVENING. WHILE THESE THUNDERSTORMS WILL PRODUCE SIGNIFICANT
RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS LIKELY TO OCCUR
IN AREAS WITH  PREEXISTING DRY FUELS...CREATING A SIGNIFICANT
POTENTIAL FOR IGNITIONS.

THE LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST
THROUGH SATURDAY EVENING. INCREASING SOUTH FLOW DEVELOPING AHEAD
OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE.
IF THIS PATTERN CONTINUES TO EVOLVE AS ANTICIPATED...SCATTERED
THUNDERSTORM COVERAGE CAN BE EXPECTED AGAIN FRIDAY AND SATURDAY
AFTERNOONS AND EVENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ617-621-622-310130-
/O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
1026 AM PDT THU JUL 30 2009

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING. 

LOW PRESSURE LOCATED SEVERAL HUNDRED MILES OFF THE NORTHERN
CALIFORNIA COAST WILL MOVE SLOWLY EAST OVER THE NEXT 48 HOURS.
WHILE ISOLATED THUNDERSTORMS ARE EXPECTED TODAY OVER JACKSON AND
EASTERN DOUGLAS COUNTIES...SOUTHEAST FLOW DEVELOPING AHEAD OF THE
LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS
PATTERN EVOLVES AS EXPECTED OVER THE NEXT 24 HOURS SCATTERED
THUNDERSTORM COVERAGE WOULD OCCUR FRIDAY AND SATURDAY AFTERNOONS
AND EVENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LUTZ/STAVISH
3 follow-up statements
905 
WWUS86 KMFR 301810 CCA
RFWMFR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1111 AM PDT THU JUL 30 2009

CORRECTED HEADLINES FOR APPROPRIATE WORDING

ORZ623>625-310130-
/O.NEW.KMFR.FW.W.0002.090730T2100Z-090731T0600Z/
/O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1111 AM PDT THU JUL 30 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR SCATTERED LIGHTNING AND DRY FUELS...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING FOR SCATTERED LIGHTNING AND DRY FUELS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM
FRIDAY AFTERNOON THROUGH SATURDAY EVENING. 

LOW PRESSURE OFF OF THE CALIFORNIA COAST...HOT TEMPERATURES...AND
INCREASED MOISTURE ACROSS THE OREGON CASCADES AND KLAMATH AND LAKE
COUNTIES WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON
AND EVENING. WHILE THESE THUNDERSTORMS WILL PRODUCE SIGNIFICANT
RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS LIKELY TO OCCUR
IN AREAS WITH  PREEXISTING DRY FUELS...CREATING A SIGNIFICANT
POTENTIAL FOR IGNITIONS.

THE LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST
THROUGH SATURDAY EVENING. INCREASING SOUTH FLOW DEVELOPING AHEAD
OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE.
IF THIS PATTERN CONTINUES TO EVOLVE AS ANTICIPATED...SCATTERED
THUNDERSTORM COVERAGE CAN BE EXPECTED AGAIN FRIDAY AND SATURDAY
AFTERNOONS AND EVENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ617-621-622-310130-
/O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
1111 AM PDT THU JUL 30 2009

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING FOR SCATTERED LIGHTNING AND DRY FUELS...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING. 

LOW PRESSURE LOCATED SEVERAL HUNDRED MILES OFF THE NORTHERN
CALIFORNIA COAST WILL MOVE SLOWLY EAST OVER THE NEXT 48 HOURS.
WHILE ISOLATED THUNDERSTORMS ARE EXPECTED TODAY OVER JACKSON AND
EASTERN DOUGLAS COUNTIES...SOUTHEAST FLOW DEVELOPING AHEAD OF THE
LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS
PATTERN EVOLVES AS EXPECTED OVER THE NEXT 24 HOURS SCATTERED
THUNDERSTORM COVERAGE WOULD OCCUR FRIDAY AND SATURDAY AFTERNOONS
AND EVENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LUTZ/STAVISH
412 
WWUS86 KMFR 302300
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
400 PM PDT THU JUL 30 2009

...ABUNDANT LIGHTNING EXPECTED ACROSS SOUTHERN OREGON THROUGH 
THE WEEKEND...

ORZ623>625-310700-
/O.EXT.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/
/O.CON.KMFR.FW.W.0002.000000T0000Z-090731T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
400 PM PDT THU JUL 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ABUNDANT LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING.
THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING.

LOW PRESSURE OFF OF THE CALIFORNIA COAST...HOT TEMPERATURES...AND
MOISTURE ACROSS THE OREGON CASCADES AND KLAMATH AND LAKE COUNTIES
WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.
WHILE THESE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN
THEIR CORES...SCATTERED LIGHTNING IS LIKELY TO OCCUR IN AREAS WITH
PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR
IGNITIONS.

THE LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST
THROUGH AT LEAST SUNDAY EVENING BEFORE SHIFTING NORTHWARD. 
INCREASING SOUTH FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO
BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN CONTINUES
TO EVOLVE AS ANTICIPATED...SCATTERED THUNDERSTORM COVERAGE CAN BE
EXPECTED AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ615-616-618>620-310700-
/O.EXB.KMFR.FW.A.0003.090801T0000Z-090802T0600Z/
SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-SOUTHERN OREGON COAST-
WESTERN SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
400 PM PDT THU JUL 30 2009

...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH
SATURDAY EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH
SATURDAY EVENING.

LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE CLOSER
FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME FROM THE
SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF ABUNDANT
LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE SIGNIFICANT
RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS EXPECTED TO OCCUR
IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT
POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ617-621-622-310700-
/O.EXT.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
400 PM PDT THU JUL 30 2009

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING. 

LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE CLOSER
FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME FROM THE
SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF ABUNDANT
LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE SIGNIFICANT
RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS EXPECTED TO OCCUR
IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT
POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LUTZ
874 
WWUS86 KMFR 310552
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1052 PM PDT THU JUL 30 2009

...ABUNDANT LIGHTNING EXPECTED ACROSS SOUTHERN OREGON THROUGH THE
WEEKEND...

ORZ623>625-311800-
/O.EXP.KMFR.FW.W.0002.000000T0000Z-090731T0600Z/
/O.CON.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1052 PM PDT THU JUL 30 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING. 

LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST
THROUGH AT LEAST SUNDAY EVENING BEFORE SHIFTING NORTHWARD.
INCREASING SOUTH FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO
BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN CONTINUES
TO EVOLVE AS ANTICIPATED...SCATTERED THUNDERSTORM COVERAGE CAN BE
EXPECTED AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ617-621-622-311800-
/O.CON.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
1052 PM PDT THU JUL 30 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING. 

LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE
CLOSER FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME
FROM THE SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF
ABUNDANT LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE
SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS
EXPECTED TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING
A SIGNIFICANT POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON
THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ615-616-618>620-311800-
/O.CON.KMFR.FW.A.0003.090801T0000Z-090802T0600Z/
SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-SOUTHERN OREGON COAST-
WESTERN SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
1052 PM PDT THU JUL 30 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING. 

LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE
CLOSER FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME
FROM THE SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF
ABUNDANT LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE
SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS
EXPECTED TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING
A SIGNIFICANT POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON
THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
SVEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 30, 9:34 AM PDT, 52 minutes earlier.

Area forecast discussion, Jul 30, 9:34 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
934 AM PDT THU JUL 30 2009

.DISCUSSION...THE MAIN CHALLENGE FOR TODAY IS WEATHER
THUNDERSTORMS WILL BE SCATTERED OR ISOLATED. TODAY WILL BE A
DIFFERENT SITUATION IN THAT THE DEFORMATION ZONE THAT LEAD TO
DEVELOPING STORMS YESTERDAY HAS SINCE SHIFTED EAST AS THE UPPER
LEVEL RIDGE BUILDS INTO THE AREA. THE 12Z SOUNDING AT MEDFORD IS
SIMILAR TO YESTERDAY...BUT IT DOES SHOWS HIGHER CAPE AND PW
VALUES. SO WELL LIKELY LEAVE THINGS AS THEY ARE FOR TODAY.

THE BIGGER CONCERN FOR THUNDERSTORMS WILL COME FRIDAY INTO EARLY
NEXT WEEK AS THE UPPER LEVEL LOW SLOWLY MOVES TOWARDS THE
CALIFORNIA COAST WHICH WILL BRING IN A SOUTH TO SOUTHEAST FLOW
ALOFT.

&&

.AVIATION...MARINE STRATUS WILL CONTINUE TO HANG ON ALONG THE
COAST AND ADJACENT INLAND AREAS THROUGH THE MORNING. THE STRATUS
WILL BURN OFF INLAND AREAS THIS AFTERNOON..BUT WILL LIKELY REMAIN
ALONG THE COAST. VFR INLAND THIS MORNING. HOWEVER ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE TOWARDS KLMT AFTER
22Z AND COULD LAST UNTIL 4Z BEFORE DISSIPATING. AT THIS TIME KMFR
SHOULD BE IN THE CLEAR OF THUNDERSTORMS..BUT IT WILL HAVE TO BE
WATCHED CLOSELY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 2 PM PDT THIS AFTERNOON THROUGH SATURDAY
     EVENING FOR ORZ617-ORZ621-ORZ622-ORZ623-ORZ624-ORZ625.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

PETRUCELLI
Hazardous weather outlook, Jul 30, 4:56 AM PDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
456 AM PDT THU JUL 30 2009

ORZ617-621>625-310000-
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
456 AM PDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.

.DAY ONE...TODAY AND TONIGHT

A FIRE WEATHER WATCH FOR DRY FUELS AND INCREASING LIGHTNING
COVERAGE IS IN EFFECT BEGINNING 2 PM PDT THIS AFTERNOON. SEE
WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FIRE WEATHER WATCH IS IN EFFECT THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

Nearby

Red Flag Warnings in Oregon, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.